Join the 9 million people who found a smarter way to get Expert help

Recent medical questions

After my last ECT course of six non responding

After my last ECT course of six for medication non responding insomnia, I have waken up with bad head which includes numbness from lips, face and top of the head, fullness like pressure in the head with pain behind my forehead which get worse on bending or concentrating and full time tinnitus- buzzing which is spaking up on any movement of my top half of the body including jawing or pressing my head. My face is unusually cold. On and off I would be feeling dizzy and light headed. At the same time I have also noticed, my both feet, half way to my knee are numb and cold. It is now 3 weeks since I have that ECT and those symptoms are worsening, mostly the pressing pain in the head with the continues buzzing . I have also lost lots of my memories and keep forgetting. Doctors told me that any side effect from ECT will subside within one to two weeks.Could you pleas advise me what can be the course of the constant numbness of the face and feet, pressure like pain in the head with the associated buzzing which come at he same time? Can I expect those very distressing symptoms subside with the time?Thank you.

Read more

Dr Chaithanya

General Physician, Internal Medicine

Doctoral degree

 
1,270 satisfied customers
Do you have an opionin to the TMS treatments used by the Mayo

Do you have an opionin to the TMS treatments used by the Mayo clinic for severedepression>?

Read more

Dr. David

Radiation Oncology Attending Director

Post-Doctoral Degree

 
47,148 satisfied customers
What causes the brain to ring & sting also my ears ring

Hi? What causes the brain to ring & sting also my ears ring and I get real paranoid, my eyes get wiry looking and my whole body hums I can hardly get out of bed I feel like I am dying its too much to bare, I haven't had a real bath in 2 weeks to the day. Please Help where to start somewhere its my brain.

Read more

Dr. Phil, MD

Internal Medicine Physician

Doctoral Degree

 
39,380 satisfied customers
I am receiving ECT (Electroconvulsive Therapy) at this time

I am receiving ECT (Electroconvulsive Therapy) at this time to treat my depression. I am unable to take any of the antidepressant medications because my body cannot tolerate the side effects of these medicines. Unfortunately, now I seem to be having a reaction after my ECT treatments. I am experiencing i.e., itching, skin feeling tight, feeling like my tongue and lips are swollen and flashing of my entire body both internally and externally that can last for hours or days. At first I believed it was from the anesthesia but the anesthesiologist says, “that if it was the anesthetic it would have happen right away because it only has a half-life of 8 minutes.” The side effects usually don't start until late the night of the treatment or early the next morning. I was given a prescription for Vistaril 25mg 3 X a day. It did not help. The psychiatrist I was seeing gave me a prescription for Vistaril for 50mg (for other reasons) with instructions to take two at night before bedtime which I did last night 4-7-15 and was able to sleep the night through. My last ECT treatment was Monday 4-5-15 and I woke up Tuesday mornings experiencing the same side effects. I woke up today Wednesday morning experiencing the itching only in feeling my tongue was swollen. I'm also taking some Benadryl when it really gets bad. None of this has helped.Each time I get a treatment the symptoms or reactions get worse. I am worried about what might happen next. I was wondering if the reactions could be triggered by the treatment itself. I have had 7 treatments so far and they estimate 12 treatments will be needed. ETC staff cannot be reached. Do you have any ideas that might help?I have experienced hives before but nothing like this.

Read more

Dr. David

Radiation Oncology Attending Director

Post-Doctoral Degree

 
47,148 satisfied customers
What is the risk of having ECT, shock therapy?

What is the risk of having ECT, shock therapy?

Read more

Dr. Phil, MD

Internal Medicine Physician

Doctoral Degree

 
39,380 satisfied customers
hi im a 38 yr old male who used meth for OKMH627211

hi im a 38 yr old male who used meth for 18 yrs but have been clean since may 22 2011,anyways since then I have been diagnosed with bi-polar with mania and severe anxiety so they put me on Zoloft 100 mg and Depakote 1500 mg but the Zoloft made me worse and the Depakote has no effect.so I started growing certain strains of marijuana,because its the only thing that seems to calm me down without making me feel sick.then I got caught and charged with cultivation of 1 eight day old seedling and now im on no meds and feel real shaky and confused with fits of anger.my ? is when is the next vote for medical marijuana in Oklahoma and would I be a prime canadate for a med card.i am 1/4 Cherokee indian so I have indian insurance but they just found out the meds have the opposite effect on me (like must meds do)and ive been on them for 1 1/2 yrs so I don't really trust them.any info would be much appreciated.

Read more

jbmd

physician

M.D.

 
1,018 satisfied customers
Ive suffered years of OCD which seems to prevent me from doing

I've suffered years of OCD which seems to prevent me from doing so much, had failed therapy sessions, failed meds plus depression.I also have Anorexia which although I do have control of the thoughts in my head are constant. I feel like I'm in hell & dont see much to look forward to. Last year I took an OD but although I know that wasnt the right way to go about it I just hate living like this and desperate to get out of this mess.My reason for messaging is I've been looking into Deep Brain Stimulatiom, is this a last hope? Does it work? Is it availble on nhs?

Read more

Dr. Phil, MD

Internal Medicine Physician

Doctoral Degree

 
39,380 satisfied customers
I have been diagnosed with depression going back 10 years.

I have been diagnosed with depression going back 10 years. I have tried every kind of medication available for depression - the latest being effexor 75mg along with seroquel (don't remember the dosage). I took all medications prescribed for at least 6 months, some of them for a year. The only result was a total lack of emotion and interest in anything, watching TV, reading a book, listening to music, gardening. I was like a zombie, staring at the wall. I quit taking all anti-depressants in April.I have also been diagnosed with agoraphobia with severe anxiety since 2007. I take Klonipin, 5mg twice a day. It only helps if I don't go outside. I still get severe anxiety attacks when I make an attempt or plan an outing to my yard or mailbox or grocery store. I have a visiting physician monthly and a psych nurse weekly.Except for controlled high blood pressure I am physically healthy.In the past month I have had frequent spells of spontaneous crying. It can start over nothing or something as simple as seeing a kitten or puppy on the internet, the pledge of allegiance or President Obama making a speech. I don't feel I can go on much longer like this. I have talked to many doctors, psychiatrists, talk therapists (twice weekly for 9 months - no help).I will not live my life like a zombie. There has to be something that can be done.

Read more

Dr. D. Love

Doctoral Degree

 
14,724 satisfied customers
FYI I contracted this pneumonia from an ECT procedure- electroconvulsive

FYI I contracted this pneumonia from an ECT procedure- electroconvulsive therapy - and apparently had fluids in the stomach that I aspirated...the chest xrays were done Saturday and they did some blood work.

Read more

Family Physician

Doctoral Degree

 
7,672 satisfied customers
View more medical questions

How JustAnswer Works

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Pay nothing to your Expert if you're not satisfied.

In The News